Enlarging the Domain of Attraction in Nonlinear Polynomial Systems


  • Faiçal Hamidi Unite de Recherche Modelisation, Analyse et Commande des Systemes, ENIG, 6029 Gabes, Tunisie.
  • Houcem Jerbi Laboratoire d'Etude et de Commande Automatique des Processus (LECAP) Ecole Polytechnique de Tunisie BP 748-2078 La Marsa-Tunisie.
  • Wahida Aggoune Equipe Commande des Systemes (ECS), ENSEA,6 avenue du Ponceau, 95014 Cergy-Pontoise Cedex, France.
  • Mohamed DJEMAI University of Valenciennes
  • Mohamed Naceur Abdelkrim Unite de Recherche Modelisation, Analyse et Commande des Systemes, ENIG, 6029 Gabes, Tunisie


Nonlinear Polynomial Systems, LMI, Genetic Algorithm, Stability


This paper addresses the problem of enlarging the Domain of Attraction (DA)  based on a Generalized Eigenvalue Problem (GEVP)  approach. The main contribution of the present development is the maximization of the (DA)  while characterizing the asymptotic stability region by a Lyapunov Function. Such result is obtained using a Genetic Algorithm (GA) . A theoretical proof of the validity of the obtained domain is developed. An illustrative example ends the paper.

Author Biography

Mohamed DJEMAI, University of Valenciennes

LAMIH-Laboratory, CNRS UMR 8201Laboratory of Industrial and Human Automation, Mechanics and Computer Science ASHM -Group. - Automatic Control and Human-Machine SystemsUVHC, Le Mont Houy, Malvache Building59313 Valenciennes Cedex 9 


D. Rosinova and V. Vesely,Robust PID decentralized controller design using LMI. International Journal of Computers, Communications and Control (IJCCC), May 2007.

F. Hamidi, H. Jerbi, W. Aggoune, M. Djema and M. Naceur Abdkrim, Enlarging region of attraction via LMI-based approach and Genetic Algorithm. 1st Int. Conf. on Communications, Computing and Control Applications, Hammamet Tunisia 2011.

G. Chesi, Computing output feedback controllers to enlarge the domain of attraction in polynomial systems. IEEE Trans. on Automatic Control, vol. 49, pp 1846-1850, 2004. http://dx.doi.org/10.1109/TAC.2004.835589

G. Chesi, A. Garulli, A. Tesi and A. Vicino. Characterizing the solution set of polynomial systems in terms of homogeneous forms: an LMI approach. Int. J. of Nonlinear and Robust Control, Vol. 13(13), pp 1239-1257, 2003. http://dx.doi.org/10.1002/rnc.839

G. Chesi, A. Garulli, A. Tesi and A. Vicino. Solving quadratic distance problems: an LMI approach. IEEE Transactions on Automatic Control, vol. 13, pp 200-212, 2003. http://dx.doi.org/10.1109/TAC.2002.808465

G. Chesi, A. Garulli, A. Tesi and A. Vicino. Homogeneous Lyapunov function for systems with structured uncertainties. Automatica, vol.39, no. 6, pp. 1027-1035, 2003. http://dx.doi.org/10.1016/S0005-1098(03)00039-6

H.K. Khalil, Nonlinear systems, in Third Edition Upper Saddle River, NJ :Prentice Hall, 2001.

M. Loccuer and E. Noldus. A new trajectory Reversing Method for Estimating Stability Regions of autonomous Nonlinear Systems. Nonlinear dynamics 21, pp. 265-288, 2000. http://dx.doi.org/10.1023/A:1008311427709

M. Loccuer and E. Noldus. On the estimation of asymptotic stability regions for au- tonomous nonlinear systems. IMA Journal of Mathematic Control an Information 12, pp. 91-109, 1995. http://dx.doi.org/10.1093/imamci/12.2.91

M.M. Belhaouane, R. Mtar, H. Belkhiria Ayadi and N. Benhadj Braiek. An LMI Tech- nique for the Global Stabilization of Nonlinear Polynomial Systems. International Journal of Computers, Communications and Control (IJCCC), 4(4):335-348, 2009.

O. Hachido, and B. Tibken. Estimating domains of attractions of a class of nonlinear dynamical systems with LMI methods based on the theory of moments. Proceedings of the 41st IEEE Conference on Decision and Control, Las Vegas, Nevada, pp 3150-3155, 2002.

R. Genesio, M. Tartaglia and A. Vicino. On the estimation of asymptotic stability regions: state of the art and new proposals. IEEE Transactions on Automatic Control, vol. AC 30, no. 8, pp 747-755, 1985.

Y. Fujisaki, and R. Sakuwa. Estimation of asymptotic stability regions via homogeneous polynomial Lyapunov functions. International Journal of Control, vol. 79, no. 6, pp. 617- 623, 2006. http://dx.doi.org/10.1080/00207170600578324



Most read articles by the same author(s)

Obs.: This plugin requires at least one statistics/report plugin to be enabled. If your statistics plugins provide more than one metric then please also select a main metric on the admin's site settings page and/or on the journal manager's settings pages.